Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 72, NWS Louisville, KY

July 17, 2025Clark County, Floyd County, Scott County, Indiana; Jefferson County, Oldham County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 17, 2025, 4:48 PM EDT for Clark County, Floyd County, Scott County, Indiana; Jefferson County, Oldham County, Kentucky. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2025, 4:48 PM EDT (20:48 UTC)
Expired
Jul 17, 2025, 9:39 PM EDT
In force
5 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IN, Floyd County, IN, Scott County, IN, Jefferson County, KY, Oldham County, KY

The radar

The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:35 PM EDTFLASH FLOOD3 Wsw Solon, INYankee Creek was overtopping a bridge on Salem Church Road near State Road 62 outside of Charlestown.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WGUS53 KLMK 172048
FFWLMK
INC019-043-143-KYC111-185-172345-
/O.NEW.KLMK.FF.W.0072.250717T2048Z-250717T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
448 PM EDT Thu Jul 17 2025

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Clark County in south central Indiana...
  Northeastern Floyd County in south central Indiana...
  South Central Scott County in south central Indiana...
  North Central Jefferson County in central Kentucky...
  Western Oldham County in central Kentucky...

* Until 745 PM EDT.

* At 448 PM EDT, emergency management reported thunderstorms 
  producing heavy rain in Charlestown, Indiana. Between 1.5 and 2.5 
  inches of rain have fallen. Additional rainfall amounts of 1 to 
  2.5 inches are possible in the warned area. Flash flooding is 
  already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jeffersonville, Lyndon, Prospect, Graymoor-Devondale, 
  Barbourmeade, Northfield, Langdon Place, Plantation, Meadow Vale 
  and Green Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3862 8575 3846 8537 3827 8560 3844 8593

FLASH FLOOD...OBSERVED

$$

SRW
2 follow-up statements
464 
WGUS53 KLMK 172335
FFWLMK
INC019-043-143-KYC111-185-180145-
/O.EXT.KLMK.FF.W.0072.000000T0000Z-250718T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
735 PM EDT Thu Jul 17 2025

The National Weather Service in Louisville has extended the

* Flash Flood Warning for...
  Clark County in south central Indiana...
  Northeastern Floyd County in south central Indiana...
  South Central Scott County in south central Indiana...
  North Central Jefferson County in central Kentucky...
  Western Oldham County in central Kentucky...

* Until 945 PM EDT.

* At 735 PM EDT, emergency management reported thunderstorms 
  producing heavy rain in Charlestown, Indiana. Between 1.5 and 2.5 
  inches of rain have fallen. Additional rainfall amounts up to 1 
  inch are possible in the warned area. Flash flooding is already 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jeffersonville, Lyndon, Prospect, Graymoor-Devondale, 
  Barbourmeade, Northfield, Langdon Place, Plantation, Meadow Vale 
  and Green Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3862 8575 3846 8537 3827 8560 3844 8593

FLASH FLOOD...OBSERVED

$$

SRW
713 
WGUS73 KLMK 180139
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
939 PM EDT Thu Jul 17 2025

INC019-043-143-KYC111-185-180149-
/O.CAN.KLMK.FF.W.0072.000000T0000Z-250718T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark IN-Floyd IN-Scott IN-Jefferson KY-Oldham KY-
939 PM EDT Thu Jul 17 2025

...FLASH FLOOD WARNING FOR CLARK, NORTHEASTERN FLOYD, SOUTH CENTRAL 
SCOTT, NORTH CENTRAL JEFFERSON AND WESTERN OLDHAM COUNTIES HAS BEEN 
REPLACED WITH A FLOOD ADVISORY...

&&

LAT...LON 3862 8575 3846 8537 3827 8560 3844 8593

$$

CJP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 4:11 PM EDT, 37 minutes earlier. Its key messages:

  • * Scattered to numerous showers and thunderstorms expected this afternoon and evening in southern IN and north-central KY. Storms could produce localized flash flooding and damaging wind gusts, in addition to frequent lightning. * Torrential rainfall is expected with the storms this afternoon and flash flooding may occur. * Outside of storms, very hot and humid across central and southern KY with heat indices up to 100-105 this afternoon. * A continued active pattern continues into the weekend and early next week, with daily chances for showers and storms. Hot and humid weather is also expected to continue.
Area forecast discussion, Jul 17, 4:11 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
411 PM EDT Thu Jul 17 2025

.KEY MESSAGES...

* Scattered to numerous showers and thunderstorms expected this
  afternoon and evening in southern IN and north-central KY. Storms
  could produce localized flash flooding and damaging wind gusts, in
  addition to frequent lightning.

* Torrential rainfall is expected with the storms this afternoon and
  flash flooding may occur.

* Outside of storms, very hot and humid across central and southern
  KY with heat indices up to 100-105 this afternoon.

* A continued active pattern continues into the weekend and early
  next week, with daily chances for showers and storms. Hot and
  humid weather is also expected to continue.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 411 PM EDT Thu Jul 17 2025

Scattered strong storms are ongoing this afternoon, mainly in
southern IN and northern portions of central KY. This development
has occurred with strong heating of a very moist airmass along and
just south of a stalled frontal boundary in southern IL/IN. MLCAPE
is around 3000 J/kg as noted in recent SPC RAP mesoanalysis data.
Weak mid-level westerlies are producing deep-layer shear on the
order of 15-20 kts. Storm mode continues to look like only loosely
organized clusters as cold pools interact. Localized wet microbursts
remain a possible hazard through this evening given the strong
destabilization taking place and weak shear.

PW of 2+ inches near the boundary will support very heavy rainfall
rates of 1-3 inches/hr at times. Storm motion is progressive enough
to avoid widespread flooding issues, but some west to east training
is possible with deep-layer mean wind roughly parallel to the
stalled boundary. Expanded the Flood Watch slightly westward this
morning, and considered expanding further west across portions of
southern IN and north central KY. However, not quite confident
enough to expand further west at this time due to higher FFG in most
of those areas and limited confidence in significant training
occurring. But, expect ponding of water on roads in thunderstorms.
Some localized flash flooding will be possible in areas that see
repeated/excessive heavy rainfall.

Thunderstorm coverage looks more isolated across southern KY into
the evening hours. This evening, scattered storms will gradually
wane in both coverage and intensity after 02Z. However, additional
isolated to scattered convection looks possible again overnight into
early Friday. A weak mid-level wave is forecast to move east across
the stalled frontal zone, and with such rich moisture in place, we
are unlikely to see a completely clear radar overnight. Reduced
convective intensity and coverage will lower the overall flooding
threat during the overnight hours, however. So will leave the
expiration time on the Flood Watch at 04Z, but as the previous
discussion mentioned, cannot completely rule out needing to extend
at least a portion of the Watch into Friday morning.

Friday will remain very warm and humid. Sfc warming may be held back
a bit by cloud cover. Afternoon temperatures still look to rise into
the mid 80s to around 90. Isolated to scattered showers and storms
will be possible in a very moist, weakly forced environment.
Localized heavy rainfall, gusty winds, and lightning will be
possible with any storm.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 411 PM EDT Thu Jul 17 2025

Strong upper level ridging remains in place across the South through
the weekend and into early next week, with the center retrograding
westward just a bit. Amplifying ridging over the Plains will
gradually yield more of a NW flow pattern with time. Shortwave
disturbances moving through the flow will likely bring episodic
bouts of convection. The northwest flow pattern could result in
multiple MCSs that drop down into the region. Current thinking is
that northern IL, central/southern IN and into northern/eastern KY
could see the most convective action along with a threat of flash
flooding.

Conditions will remain relatively hot and humid through early next
week, with highs in the upper 80s and lower 90s. From Tuesday
onward, the heat will build with time as the ridge aloft strengthens
over the Southeast and Lower Ohio Valley. Excessive heat becomes a
greater concern through the midweek time frame, with temperatures in
the low to mid 90s and peak heat indices well over 100. We should
also gradually see a trend toward drier conditions overall late in
the period.

&&

.AVIATION /18Z TAFS THROUGH 00Z SATURDAY/...
Issued at 219 PM EDT Thu Jul 17 2025

Scattered to numerous showers and storms are expected through the
evening hours, especially in southern IN and north-central KY near a
stalled frontal boundary. TSRA coverage/probability is highest at
HNB/SDF/LEX, with lower chances at BWG. There is also a concern for
isolated to scattered lingering overnight as a weak mid-level wave
moves west to east over the stalled boundary. A very moist airmass
will yield high rainfall rates with any storm. Localized
downbursts/gusty winds are also possible with stronger storms this
afternoon and evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch until midnight EDT /11 PM CDT/ tonight for
     KYZ023>025-028>043-045>049-055>057-067.
IN...Flood Watch until midnight EDT /11 PM CDT/ tonight for
     INZ076>079-083-084-089>092.

&&

SHORT TERM...EBW
LONG TERM...EBW
AVIATION...EBW
Hazardous weather outlook, Jul 17, 12:02 PM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1202 PM EDT Thu Jul 17 2025

INZ078-079-091-092-KYZ029>043-045>049-055>057-067-181615-
Scott IN-Jefferson IN-Floyd-Clark IN-Bullitt-Jefferson-Oldham-
Trimble-Henry-Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington KY-Mercer-
Jessamine-Clark KY-Boyle-Garrard-Madison-Lincoln-
1202 PM EDT Thu Jul 17 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and thunderstorms are expected across
the outlook area this afternoon and evening. Some of the storms could
be severe with strong gusty winds, torrential rainfall, and intense
lightning. The heavy rainfall expected with these storms could lead
to instances of flash flooding across southern Indiana and north
central Kentucky.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rounds of showers and thunderstorms are expected through the
upcoming period. Thunderstorms will be capable of producing
torrential rainfall, gusty winds, and lightning. Heavy rainfall rates
may lead to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move to the E or ENE at 15 to 20 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076-077-083-084-089-090-KYZ023>028-053-054-061>066-070>078-081-
082-181615-
Orange-Washington IN-Dubois-Crawford-Perry-Harrison IN-Hancock-
Breckinridge-Meade-Ohio-Grayson-Hardin-Larue-Marion-Butler-Edmonson-
Hart-Green-Taylor-Casey-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
1202 PM EDT Thu Jul 17 2025 /1102 AM CDT Thu Jul 17 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and thunderstorms are expected across
the outlook area this afternoon and evening. Some of the storms could
be severe with strong gusty winds, torrential rainfall, and intense
lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rounds of showers and thunderstorms are expected through the upcoming
period. Thunderstorms will be capable of producing torrential
rainfall, gusty winds, and lightning. Heavy rainfall rates may lead
to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move to the E or ENE at 15 to 20 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EBW

In the hours before

Special weather statement, Jul 17, 3:59 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Louisville KY
359 PM EDT Thu Jul 17 2025

KYZ030-031-033-034-172030-
Jefferson KY-Shelby KY-Oldham KY-Henry KY-
359 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT OLDHAM...NORTHWESTERN SHELBY...
SOUTHWESTERN HENRY AND NORTHEASTERN JEFFERSON COUNTIES THROUGH 430 PM
EDT...

At 358 PM EDT, Doppler radar was tracking a strong thunderstorm near
Coldstream, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Shelbyville, La Grange, Middletown, Anchorage, Worthington Hills,
Coldstream, Pendleton, Crestwood, Eminence, and Simpsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3823 8512 3818 8550 3838 8557 3850 8529
      3850 8528 3852 8524
TIME...MOT...LOC 1958Z 252DEG 20KT 3831 8543

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SRW
Special weather statement, Jul 17, 4:02 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
402 PM EDT Thu Jul 17 2025

INZ084-089-KYZ023>025-172030-
Crawford IN-Perry IN-Hancock KY-Meade KY-Breckinridge KY-
402 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CRAWFORD...
PERRY...NORTHWESTERN MEADE...NORTHWESTERN HANCOCK AND NORTH CENTRAL
BRECKINRIDGE COUNTIES THROUGH 430 PM EDT/330 PM CDT/...

At 402 PM EDT/302 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of Tell City, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tell City, Mount Pleasant, Lewisport, Leopold, Troy, Alton, Ranger,
Roberta, Beechwood, and Terry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3793 8698 3794 8692 3799 8686 3800 8681
      3802 8680 3800 8677 3803 8678 3803 8677
      3804 8679 3806 8677 3808 8678 3810 8677
      3812 8681 3812 8680 3815 8681 3819 8679
      3832 8642 3798 8634 3790 8699
TIME...MOT...LOC 2002Z 252DEG 20KT 3808 8667

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SRW
Special weather statement, Jul 17, 4:11 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
411 PM EDT Thu Jul 17 2025

KYZ030-034-038-172045-
Jefferson KY-Shelby KY-Spencer KY-
411 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SPENCER...CENTRAL SHELBY
AND EAST CENTRAL JEFFERSON COUNTIES THROUGH 445 PM EDT...

At 411 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Middletown, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Shelbyville, Taylorsville, Simpsonville, Yoder, Montclair, Waterford,
Routt, Crenshaw, Harrisonville, and Hooper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3808 8506 3801 8546 3808 8548 3810 8547
      3810 8544 3811 8543 3812 8543 3810 8548
      3820 8551 3829 8514
TIME...MOT...LOC 2011Z 252DEG 20KT 3815 8540

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SRW
Special weather statement, Jul 17, 4:14 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
414 PM EDT Thu Jul 17 2025

KYZ038-045-172045-
Spencer KY-Nelson KY-
414 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SPENCER AND
NORTHEASTERN NELSON COUNTIES THROUGH 445 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Bardstown, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Taylorsville, Bloomfield, Fairfield, Wakefield, Samuels, Highgrove,
Chaplin, Coxs Creek, and Lenore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3806 8516 3799 8515 3800 8516 3799 8517
      3789 8515 3788 8519 3790 8520 3785 8521
      3787 8522 3786 8523 3787 8523 3787 8525
      3785 8524 3785 8528 3784 8528 3787 8555
      3794 8554 3799 8549 3801 8551 3807 8518
TIME...MOT...LOC 2014Z 264DEG 21KT 3793 8548

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Padgett
Special weather statement, Jul 17, 4:24 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
424 PM EDT Thu Jul 17 2025

INZ084-089-090-KYZ023>025-172100-
Crawford IN-Perry IN-Harrison IN-Hancock KY-Meade KY-Breckinridge KY-
424 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN HARRISON...CENTRAL
CRAWFORD...PERRY...NORTHERN MEADE...EAST CENTRAL HANCOCK AND
NORTHWESTERN BRECKINRIDGE COUNTIES THROUGH 500 PM EDT/400 PM CDT/...

At 423 PM EDT/323 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles northeast of Tell City, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tell City, Corydon, Brandenburg, Hawesville, Carefree Town, Mount
Pleasant, Cannelton, Milltown, Leopold, and Leavenworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3784 8677 3824 8665 3840 8615 3799 8601
TIME...MOT...LOC 2023Z 251DEG 32KT 3805 8656

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SRW
Special weather statement, Jul 17, 4:36 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
436 PM EDT Thu Jul 17 2025

KYZ034>036-038>040-045>047-172100-
Shelby KY-Mercer KY-Scott KY-Woodford KY-Franklin KY-Spencer KY-
Washington KY-Nelson KY-Anderson KY-
436 PM EDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT SPENCER...SHELBY...NORTHEASTERN
NELSON...NORTHWESTERN MERCER...WOODFORD...SOUTHWESTERN SCOTT...
ANDERSON...NORTHEASTERN WASHINGTON AND FRANKLIN COUNTIES THROUGH 500
PM EDT...

At 435 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near New Castle to 10 miles
southeast of Shelbyville to 8 miles northeast of Bardstown. Movement
was east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Frankfort, Shelbyville, Lawrenceburg, Versailles, Taylorsville,
Ballard, Midway, Bloomfield, Stamping Ground, and Fairfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3811 8463 3807 8464 3784 8484 3786 8561
      3788 8558 3789 8559 3807 8535 3827 8528
      3834 8504 3834 8499 3837 8491 3835 8489
      3836 8484 3834 8479 3834 8478 3837 8471
      3839 8468
TIME...MOT...LOC 2035Z 273DEG 37KT 3847 8515 3811 8507 3788 8533

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SRW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:20 PM EDTSpecial Weather StatementLMKDubois25 min
Jul 16, 8:42 PM EDTSpecial Weather StatementLMKDubois, Orange33 min
Jul 16, 9:14 PM EDTSpecial Weather StatementLMKClark, Crawford, Floyd, Harrison, Orange, Washington31 min
Jul 16, 10:23 PM EDTSpecial Weather StatementLMKJefferson37 min
Jul 17, 3:46 AM EDTFlood WatchLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more27 hr
Jul 17, 12:31 PM EDTSpecial Weather StatementLMKJefferson29 min
Jul 17, 12:53 PM EDTSpecial Weather StatementLMKJefferson37 min
Jul 17, 2:37 PM EDTSpecial Weather StatementLMKScott38 min
Jul 17, 3:08 PM EDTAreal Flood AdvisoryLMKClark, Jefferson, Scott7 hr
Jul 17, 3:08 PM EDTSpecial Weather StatementLMKDubois37 min
Jul 17, 3:23 PM EDTSpecial Weather StatementLMKHarrison37 min
Jul 17, 3:42 PM EDTSevere Thunderstorm WarningLMKClark17 min
Jul 17, 3:50 PM EDTAreal Flood AdvisoryLMKDubois5 hr
Jul 17, 4:02 PM EDTSpecial Weather StatementLMKCrawford, Perry28 min
Jul 17, 4:24 PM EDTSpecial Weather StatementLMKCrawford, Harrison, Perry36 min
Jul 17, 4:38 PM EDTAreal Flood AdvisoryLMKClark, Floyd, Scott10 min
Jul 17, 4:52 PM EDTSpecial Weather StatementLMKClark, Orange, Washington23 min
Jul 17, 4:59 PM EDTAreal Flood AdvisoryLMKClark, Crawford, Floyd, Harrison, Perry, Washington5 hr
Jul 17, 5:04 PM EDTAreal Flood AdvisoryLMKClark, Harrison, Jefferson, Orange, Scott, Washington30 min
Jul 17, 5:14 PM EDTSpecial Weather StatementLMKClark, Orange, Washington31 min
Jul 17, 5:34 PM EDTFlash Flood WarningLMKClark, Harrison, Jefferson, Orange, Scott, Washington7 hr
Jul 17, 5:37 PM EDTSpecial Weather StatementLMKWashington23 min
Jul 17, 6:00 PM EDTAreal Flood AdvisoryLMKClark, Floyd, Harrison34 min
Jul 17, 6:10 PM EDTFlash Flood Warning Considerable damage threatLMKClark, Scott, Washington5 hr
Jul 17, 6:34 PM EDTFlash Flood WarningLMKClark, Floyd, Harrison2 hr
Jul 17, 6:38 PM EDTAreal Flood AdvisoryLMKCrawford, Harrison, Perry3 hr
Jul 16, 8:30 PM EDTSpecial Weather StatementLMKFayette, Jessamine, Woodford30 min
Jul 16, 9:10 PM EDTSpecial Weather StatementLMKFayette35 min
Jul 16, 9:15 PM EDTSpecial Weather StatementLMKHarrison, Scott30 min
Jul 16, 9:36 PM EDTAreal Flood AdvisoryLMKBourbon, Franklin, Harrison, Henry, Nicholas, Scott and 1 more3 hr
Jul 16, 9:45 PM EDTSpecial Weather StatementLMKHarrison, Scott30 min
Jul 16, 11:00 PM EDTSpecial Weather StatementLMKMeade30 min
Jul 16, 11:14 PM EDTSpecial Weather StatementLMKShelby31 min
Jul 17, 1:25 PM EDTSpecial Weather StatementLMKHenry35 min
Jul 17, 1:56 PM EDTSpecial Weather StatementLMKHenry34 min
Jul 17, 2:06 PM EDTSpecial Weather StatementLMKHenry39 min
Jul 17, 2:19 PM EDTSpecial Weather StatementLMKHenry26 min
Jul 17, 2:22 PM EDTSpecial Weather StatementLMKOldham23 min
Jul 17, 2:27 PM EDTAreal Flood AdvisoryLMKFranklin, Henry, Jefferson, Oldham, Shelby, Trimble100 min
Jul 17, 2:45 PM EDTSpecial Weather StatementLMKOwen30 min
Jul 17, 2:46 PM EDTSpecial Weather StatementLMKShelby29 min
Jul 17, 3:11 PM EDTAreal Flood AdvisoryLMKFranklin, Harrison, Nicholas, Scott, Shelby7 hr
Jul 17, 3:13 PM EDTSpecial Weather StatementLMKHenry, Trimble32 min
Jul 17, 3:22 PM EDTSpecial Weather StatementLMKJefferson23 min
Jul 17, 3:25 PM EDTSpecial Weather StatementLMKNicholas35 min
Jul 17, 3:35 PM EDTSpecial Weather StatementLMKJefferson25 min
Jul 17, 3:59 PM EDTSpecial Weather StatementLMKOldham, Shelby31 min
Jul 17, 4:07 PM EDTFlash Flood WarningLMKFranklin, Henry, Jefferson, Oldham, Shelby, Trimble6 hr
Jul 17, 4:11 PM EDTSpecial Weather StatementLMKShelby34 min
Jul 17, 4:14 PM EDTSpecial Weather StatementLMKSpencer31 min
Jul 17, 4:15 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Franklin, Harrison, Nicholas and 2 more5 hr
Jul 17, 4:36 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Shelby, Spencer, Woodford24 min
Jul 17, 5:05 PM EDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade25 min
Jul 17, 5:06 PM EDTSpecial Weather StatementLMKAnderson, Woodford24 min
Jul 17, 5:10 PM EDTAreal Flood AdvisoryLMKAnderson, Bullitt, Fayette, Franklin, Jessamine, Mercer and 5 more93 min
Jul 17, 5:13 PM EDTSpecial Weather StatementLMKClark, Jessamine, Madison32 min
Jul 17, 5:16 PM EDTSpecial Weather StatementLMKOhio29 min
Jul 17, 5:24 PM EDTSpecial Weather StatementLMKBreckinridge, Meade36 min
Jul 17, 5:38 PM EDTSpecial Weather StatementLMKClark, Jessamine, Madison37 min
Jul 17, 6:14 PM EDTAreal Flood AdvisoryLMKClark, Fayette, Garrard, Jessamine, Madison, Mercer and 1 more3 hr
Jul 17, 6:27 PM EDTSpecial Weather StatementLMKNelson, Washington33 min
Jul 17, 6:28 PM EDTSpecial Weather StatementLMKClark, Madison32 min
Jul 17, 6:43 PM EDTFlash Flood WarningLMKAnderson, Bullitt, Fayette, Franklin, Jessamine, Mercer and 5 more101 min
Jul 17, 6:55 PM EDTSpecial Weather StatementLMKAnderson, Boyle, Mercer, Washington35 min
Jul 17, 7:06 PM EDTSpecial Weather StatementLMKGreen, Hart24 min

Nearby

Flash Flood Warnings in Indiana, 2025Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.